Fertility / Infertility Expert Forum
Clomid Dosage
About This Forum:

Questions in the Fertility/Infertility forum are answered by medical professionals. Topics covered include fertility or infertility issues, egg quality, fertility drugs and side effects, fertility tests, genetic testing, in-vitro fertilization (IVF), pregnancy reduction post IVF, ovulation, relationship issues, risk factors, sperm count/quality, and surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Clomid Dosage

I am getting ready to start my 4th and last round of clomid prior to being referred to a specialist and my doctor won't increase the dosage from 50 mg to 100 mg.  On the 1st round of clomid, I ovulated, on the 2nd round of clomid, I ovulated 8 days late, and on the 3rd round of clomid, I didn't ovulate at all and had no side effects. I have read that the dosage should be increased if you do not ovulate.  My doctor won't increase my dosage because I ovulated 2 times on 50 mg and she doesn't want overstimulation. I also get an HSG scan this month and would like to increase my chances. Can anyone provide any advice on whether I should try to increase the dosage to 100mg or stay with the 50 mg? If I increase to 100mg, is there really a chance of hyperstimulation?  Thanks!
Related Discussions
603463_tn?1220630455
Hi!
Clomid is a bit of a double edged sword in that increasing the dose can also increase some of the problems associated with the medication such as poor cervical mucous quality.  Certainly the dose should not be increased over 150mg.  On the other hand, if the lower dose is not consistently helping you to ovulate, I would probably go up if you were my own patient.  One other option is to try a different medication -- Femara.  I like it much better than Clomid and have had better success with it personally.
The risk of hyperstimulation syndrome with Clomid is pretty small.  
Good luck!
Dr B
4 Comments
Blank
1658855_tn?1335215419
Hi
I was having irregular periods.Dr. told me that i hv PCOS. Few months back when i was not trying to concive so my dr. gave me Diane 35( 3 cycle), and metformin . During that period i had very regular period.but once i stopped taking diane 35 again i faced irregular period. my doc did some blood work,like
SERUM PROLACTIN     (8.98 ng/ml),
SERUM TOTAL TSH      ( 2.59 uIU/ml ),
AMH/MIS                      (4.77 ng/ml).

Now when i told him that i am TTC he has put me on Clomid 50 mg.and metformin. I hv taken my frist cycle of clomid . i am worried wats wrong with my body.
please help
Blank
Avatar_f_tn
Hi elaine, I am 37 and have been TTC for 3 years, my GP Eventually sent me to specialist last year, previous to this he was putting my problem down to been on the pill for 14 years. i have had 2 cycles of 50mg, 1 of 100mg and have just finished 1 of 150mg today. I am doing day 21 progesterone bloods but dont get much info from the specialist when he gets results only that his secretary rings me to tell me, 'bloods were fine but the dose is being upped'.  I am afraid that i have left it too late and now i wont be able to conceive at all.  I am due to have a laparoscopy done next month and it that comes back ok then i will go under the group of unexplained infertility. and IVf will be my next option, but i wont be able to afford this as it is 4500e each time.  do you have any info on the gonal F injection or what should my specialist be doing please....
Blank
Avatar_f_tn
hi am due to start taking clomid ,whens best time to take it morning or before bed.
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank